Atrophic and regenerative changes in rabbit mimic muscles after lidocaine and bupivacaine application


Calguner E., Gozil R., Erdogan D., Kurt I., Keskil S., Elmas Ç. , ...More

Journal of Veterinary Medicine Series C: Anatomia Histologia Embryologia, vol.32, no.1, pp.54-59, 2003 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 1
  • Publication Date: 2003
  • Doi Number: 10.1046/j.1439-0264.2003.00439.x
  • Title of Journal : Journal of Veterinary Medicine Series C: Anatomia Histologia Embryologia
  • Page Numbers: pp.54-59

Abstract

Destruction and denervation atrophy in skeletal muscles caused by the injection of local anaesthetics was investigated by injecting lidocaine or bupivacaine around the rabbit facial nerve to produce facial paralysis. Animals were then sacrificed at 2, 4, 6, and 8 weeks post-injection, and changes in mimic muscle tissue were assessed at each stage by light microscopy and electron microscopy. Atrophic changes were observed at 2-6 weeks after injection, and regeneration started at 6-8 weeks. Compared to bupivacaine, lidocaine caused more dramatic atrophic changes and was associated with slower muscle regeneration.